Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 532, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2011, 6:22 PM CDT for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 6:22 PM CDT (23:22 UTC)
- Expired
- Jul 4, 2011, 7:01 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 177 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:25 PM CDT | TSTM WND DMG | 5 Se Beekman, LA | REPORTS OF A FEW TREES DOWN ON HIGHWAY 140. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2349 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
860
WUUS54 KJAN 042322
SVRJAN
ARC003-LAC067-050015-
/O.NEW.KJAN.SV.W.0532.110704T2322Z-110705T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
SOUTHERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF WILMOT...
* UNTIL 715 PM CDT
* AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES NORTHWEST OF BERLIN MOVING SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GALION...JONES...BEEKMAN AND PARKDALE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3323 9188 3316 9145 3302 9145 3302 9143
3298 9143 3285 9156 3284 9206
TIME...MOT...LOC 2322Z 307DEG 5KT 3314 9184
$$
MME1 follow-up statement
587
WWUS54 KJAN 050001
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT MON JUL 4 2011
ARC003-LAC067-050011-
/O.CAN.KJAN.SV.W.0532.000000T0000Z-110705T0015Z/
ASHLEY AR-MOREHOUSE LA-
701 PM CDT MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ASHLEY COUNTY...AND
NORTHERN MOREHOUSE PARISH IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3323 9188 3316 9145 3302 9145 3302 9143
3298 9143 3285 9156 3284 9206
TIME...MOT...LOC 0001Z 307DEG 5KT 3311 9179
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:04 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 4, 4:04 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 404 PM CDT MON JUL 4 2011 .DISCUSSION... LATE AFTERNOON THROUGH TONIGHT... CONVECTIVE PRECIPITATION HAS BEEN MOST PROMINENT ALONG A LOW-LEVEL MOISTURE/CONVERGENCE AXIS EXTENDING FROM SOUTH CENTRAL INTO EAST CENTRAL MS WHERE MIXED LAYER CAPE IS UP TO ~3500 J/KG AND PRECIPITABLE WATER ~ 2 INCHES. AND STEEP LOW-MID LEVEL LAPSE RATES AND DCAPE UP TO 1200 J/KG ARE CONTRIBUTING TO AN ACTIVE MICROBURST DAY. MEANWHILE...A SHORTWAVE TROUGH WORKING ITS WAY SOUTH INTO THE TN VALLEY REGION IS LOWERING HEIGHTS OVER NRN PORTIONS OF THE ARKLAMISS AND THIS COMBINED WITH AN OLD OUTFLOW BOUNDARY HAS LED TO ANOTHER ROUND OF STORMS NOW APPROACHING THE HWY 82 CORRIDOR. THESE STORMS ARE BIT MORE MORE ORGANIZED AND WILL ALSO BE CAPABLE OF DAMAGING WINDS/HAIL AS THEY MOVE INTO A MORE UNSTABLE AIRMASS. IT SEEMS INEVITABLE THAT OUTFLOW FROM THE NRN CONVECTION AND SRN CONVECTION WILL COMBINE TO INCREASE TSTM COVERAGE FOR AREAS NORTH OF I-20 AND SOUTH OF HWY 82 AS WE GO INTO THE EARLY EVNG. GIVEN THE HIGH MOISTURE CONTENT...BOUNDARY MERGERS...AND SLOW STORM MOVEMENTS...WILL MENTION THE POTENTIAL FOR LOCALIZED FLASH FLOODING IN ADDITION TO SEVERE WEATHER POTENTIAL IN THE HWO THROUGH EARLY EVENING. OTHERWISE... EXPECT THE SHOWER/TSTM ACTIVITY TO GRADUALLY COME TO AN END LATE THIS EVENING AND OVERNIGHT AS NIGHTTIME COOLING AND CONVECTIVE OVERTURNING STABILIZE THE AIRMASS. TUESDAY AND TUESDAY NIGHT... ENERGY FROM THE SHORTWAVE TROUGH WILL PERSIST OVER THE ARKLAMISS AS WE GO INTO MID WEEK. THIS WILL SET UP A FAVORABLE PATTERN FOR MAINLY AFTN/EVENING SHOWERS/TSTMS ALONG WITH A CONTINUED RISK FOR MICROBURSTS. THE RIDGE/TROUGH POSTIONS SEEM MOST FAVORABLE FOR GETTING GREATER CONVECTIVE COVERAGE ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR TUESDAY AFTN/EVNG. AFTERNOON READINGS SHOULD NOT BE QUITE AS HOT GIVEN INCREASED MOISTURE/CONVECTION AND DECREASING RIDGE INFLUENCE. /EC/ WEDNESDAY THROUGH SUNDAY...THE UPSWING IN AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY WILL PERSIST THROUGH THE WEEKEND AS A WARM AND UNSTABLE AIRMASS DRAPED OVER THE DEEP SOUTH REMAINS IN PLACE. NO REAL CHANGE IS EXPECTED AT THE SURFACE THROUGH THE WEEK AS DEW POINTS HANG IN THE LOW TO MID 70S...ACCOMPANIED BY LIGHT SOUTHERLY SURFACE WINDS. A WEAK FRONTAL BOUNDARY LIMPING INTO NORTHERN MS ON WEDNESDAY WILL PROVIDE A FOCUS FOR DEEP MOIST CONVECTION IN THAT VICINITY THROUGH THE WEEK...WITH TYPICAL SUMMERTIME CONVECTION EXPECTED ELSEWHERE AS INTENSE SURFACE HEATING RAMPS UP THE INSTABILITY. ENHANCED SEA BREEZE ACTIVITY WILL HAVE TO BE MONITORED ACROSS SOUTHERN ZONES FOR POSSIBLE FOCUSING OF CONVECTIVE POTENTIAL IN THOSE AREAS. AS FOR SEVERE POTENTIAL...WEDNESDAY APPEARS TO HAVE AT LEAST A DECENT SHOT AT A FEW SEVERE STORMS PRIMARILY DUE TO AN UPPER TROPOSPHERIC LOW DRIFTING NORTH FROM THE GULF OF MEXICO THAT WILL PROVIDE SOME ADDED FORCING...COUPLED WITH A VERY UNSTABLE AIRMASS MARKED BY VERTICAL TOTALS IN EXCESS OF 26C. PRIMARY RISK WITH ANYTHING THAT DEVELOPS WILL BE DAMAGING WIND GUSTS FROM MICROBURSTS THANKS TO STEEP LOW LEVEL LAPSE RATES AND ASSOCIATED HIGH VALUES OF DCAPE...AS WELL AS LOCALLY HEAVY RAINFALL UNDER THUNDERSTORM CORES. VERTICAL TOTAL VALUES DROP-OFF SOMEWHAT THURSDAY INTO THE WEEKEND WHICH SHOULD HELP LIMIT UPDRAFT INTENSITIES THE LATTER HALF OF THE WEEK...KEEPING SEVERE POTENTIAL MORE ISOLATED IN NATURE. REGARDLESS...CONVECTIVE ACTIVITY CAN BE EXPECTED EACH DAY STARTING IN THE EARLY AFTERNOON HOURS DIMINISHING IN THE MID TO LATE EVENING HOURS. ON THE TEMPERATURE FRONT REALLY NOT EXPECTING MUCH CHANGE THROUGH THE WEEK. HIGHS SHOULD TOP IN THE MID 90 DEGREE RANGE EACH AFTERNOON...JUST A TAD ABOVE NORMAL. HEAT INDEX VALUES WILL RISE TO NEAR 100 DEGREES EACH DAY. OVERNIGHT LOWS WILL FALL INTO THE LOW TO MID 70S...NEAR NORMAL FOR EARLY JULY. /BK/ && .AVIATION... VFR CONDITIONS WITH SCT-BKN DECKS 4-6K FEET WERE BEING OBSERVED THIS AFTER OUTSIDE OF THUNDERSTORM AREAS. SCATTERED TO NUMEROUS THUNDERSTORMS WERE NOTED OVER THE EAST AND SOUTH WITH MORE ISOLATED COVERAGE TO THE NORTHWEST. ACTIVITY CAN BE EXPECTED TO CONTINUE THROUGH 04Z TUE WITH LCL MVFR/IFR CIGS/VSBYS IN TSTMS. A FEW TSTMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL. MODELS STILL INDICATE SOME ACTIVITY MAY PERSIST THROUGH THE NIGHT IN THE NORTH AS A BOUNDARY SAGS FURTHER SOUTH INTO OUR AREA. A BRIEF PERIOD BETWEEN 10Z AND 12Z OF 3-5SM VISIBILITIES WILL AGAIN BE POSSIBLE...ESPECIALLY AREAS THAT RECEIVE SIGNIFICANT RAINFALL TODAY. SCATTERED TO NUMEROUS STORMS CAN BE EXPECTED AGAIN TUESDAY AFTERNOON INTO THE EVENING. /22/ .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 95 72 94 / 37 34 43 28 MERIDIAN 70 95 70 94 / 32 36 43 21 VICKSBURG 73 95 71 93 / 45 31 47 27 HATTIESBURG 73 95 73 94 / 26 39 21 25 NATCHEZ 72 93 72 91 / 25 44 24 32 GREENVILLE 75 96 73 94 / 52 34 46 24 GREENWOOD 73 95 72 94 / 48 36 47 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/BK/22/
Hazardous weather outlook, Jul 4, 4:16 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 416 PM CDT MON JUL 4 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 052130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 416 PM CDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING AS A VERY UNSTABLE AND MOIST AIRMASS SUPPORTS THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF GOLFBALLS. THE GREATEST RISK FOR SEVERE WEATHER BE ALONG AND SOUTHEAST OF THE NATCHEZ TRACE DURING THE LATE AFTERNOON...AND THEN SHIFT TO AREAS FARTHER NORTHWEST AS WE GO INTO THE EARLY EVENING. THE RISK FOR SEVERE WEATHER WILL DIMINISH LATER THIS EVENING WITH LOSS OF DAYTIME HEATING. ALSO...THE VERY MOIST AIR AND SLOW STORM MOVEMENT COULD LEAD TO A QUICK TWO TO THREE INCHES OF RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Special weather statement, Jul 4, 5:34 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT MON JUL 4 2011
MSZ045-042320-
NESHOBA MS-
534 PM CDT MON JUL 4 2011
...STRONG THUNDERSTORMS OVER SOUTHWESTERN NESHOBA COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER DIXON AT 534 PM CDT...MOVING EAST
AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN NESHOBA COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3258 8907 3258 8932 3276 8932 3276 8930
3275 8907
TIME...MOT...LOC 2234Z 289DEG 5KT 3266 8922
DLLocal storm report, Jul 4, 5:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL FARMHAVEN 32.65N 89.81W
07/04/2011 E0.75 INCH MADISON MS PUBLIC
HIGH WINDS WERE ALSO REPORTED IN THE AREA
&&
DLLocal storm report, Jul 4, 5:58 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST BROOKLYN 31.06N 89.19W
07/04/2011 E45.00 MPH FORREST MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON OLD HWY 49 AT THE HIGH SCHOOL
&&
ECSpecial weather statement, Jul 4, 6:00 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 600 PM CDT MON JUL 4 2011 LAZ007>009-050000- MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA- 600 PM CDT MON JUL 4 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF OAK GROVE AT 600 PM CDT. THE STORM WAS NEARLY STATIONARY. PEOPLE IN WESTERN EAST CARROLL...CENTRAL WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3284 9116 3257 9118 3282 9190 3301 9173 TIME...MOT...LOC 2300Z 302DEG 2KT 3282 9146 MME
Special weather statement, Jul 4, 6:08 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 608 PM CDT MON JUL 4 2011 MSZ019-025-027-035-036-050010- SUNFLOWER MS-LEFLORE MS-CARROLL MS-HOLMES MS-HUMPHREYS MS- 608 PM CDT MON JUL 4 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF SWIFTOWN AT 609 PM CDT...MOVING SOUTHEAST AT 5 MPH. PEOPLE IN NORTHEASTERN HUMPHREYS...NORTHWESTERN HOLMES...EXTREME WEST CENTRAL CARROLL...SOUTHERN LEFLORE AND SOUTHEASTERN SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3352 9009 3314 9029 3330 9072 3363 9042 TIME...MOT...LOC 2309Z 305DEG 5KT 3337 9041 MME
Local storm report, Jul 4, 6:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG MORTON 32.36N 89.66W
07/04/2011 SCOTT MS EMERGENCY MNGR
TREES WERE DOWNED IN THE CITY OF MORTON.
0435 PM TSTM WND DMG 3 NNW MORTON 32.39N 89.68W
07/04/2011 SCOTT MS EMERGENCY MNGR
SEVERAL TREES WERE DOWNED BETWEEN MORTON AND
BRANCH...INCLUDING THE AREA ALONG MS HIGHWAY 481.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:15 PM CDT | Special Weather Statement | JAN | Ashley | 40 min |
| Jul 4, 3:47 PM CDT | Special Weather Statement | JAN | Ashley | 33 min |
| Jul 4, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 53 min |
| Jul 4, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 51 min |
| Jul 4, 6:00 PM CDT | Special Weather Statement | JAN | East Carroll, Morehouse, West Carroll | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.